Anyone Here on Levemir?

azrookie
By azrookie Latest Reply 2010-03-03 11:43:46 -0600
Started 2010-02-27 15:53:32 -0600

Steve recently switched from humulin/humalog - to levemir/humalog and now has continuius gastro intestinal issues and much higher average BS. Please share with us your info re Levemir and side effects. Also, since his BS are so much higher most of the time we are wondering if that is contributing to his general tiredness/sleepiness.


6 replies

veggie1962
veggie1962 2010-03-01 10:26:00 -0600 Report

This may not help but here is what my experience has been. Started on Lantus in 2006 without side effects. Brought sugars down from 2-300 to around 100. Stayed on that for several years but kept getting eratic lows (esp in AM) so started Levemir this January. Taking same dose as Lantus. I did experience bad lows for about a week after the switch and am not sure if it was related to the switch. I have also noticed that my clothes are fitting looser without a change in diet or exercise but my weight is the same. I've heard others say that they lost weight when they switched from Lantus to Levemir.

Sally Thomas
Sally Thomas 2010-03-03 11:43:46 -0600 Report

I did poorly on the Lantus and am doing very well on the Levemir. However, do have a few issues with lows in the evenings sometimes. I take mine in the morning rather than the evening. Wish my clothes didn't fit… :).

Zimoss
Zimoss 2010-02-27 23:12:17 -0600 Report

I have been on both lantus and levemir..and both worked ok, but not great.

I went to a repeat of diabetes ed class and they suggested I try Humalin -R U-500 (concentrated insulin - a normal 1cc/100 unit syringe holds 500 units of U-500).

The reasons were 1) severe insulin resistance 2) less to inject 3) u-500 also lasts longer in your system… I think I read it can take effect in 2-4 hours and last up to 24+ hours.

maybe this is something you can discuss with your doctor…good luck.

Crashnot
Crashnot 2010-02-27 21:15:41 -0600 Report

I had identical problems with first Lantus and then levemir. My sugars were okay I guess, but I had horrible fatigue for the six months I stayed on Lantus and the two weeks I stayed on Levemir. The day after I quit taking it my energy levels came right back. I have found that people who have been diabetic for 30+ years have had similar problems, but none of us have figured out why. Some have suggested it was from being on beef or pork initially and not adjusting well to this synthetic version. Your guess is as good as mine! If it is causing his fatigue, it will NOT go away. I'd suggest quitting it for a day or two and using the old long-acting insulin for that time. You'll know within 24 hours if he's feeling better.

trey66
trey66 2010-02-27 17:47:11 -0600 Report

I am also on Levemir, I take it at night to help reduce my morning bs. I has been working great for me, no side affects.

Luv to Ride
Luv to Ride 2010-02-27 16:13:22 -0600 Report

I am on Levemir as my night time insulin..it has helped me greatly in reducing my morning blood sugars which ran high. No side effects as yet, been on it 6 months or so.

Next Discussion: insulin »